Alert archive / Colorado / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 305, NWS Pueblo, CO

August 25, 2018Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 25, 2018, 7:10 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2018, 7:10 PM MDT (01:10 UTC)
Expired
Aug 25, 2018, 7:45 PM MDT
In force
35 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Kiowa County, CO, Prowers County, CO

The radar

The Goodland radar (KGLD), 136 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2403 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1915 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.1
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted.

057 
WUUS55 KPUB 260110
SVRPUB
COC061-099-260145-
/O.NEW.KPUB.SV.W.0305.180826T0110Z-180826T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
710 PM MDT SAT AUG 25 2018

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Prowers County in southeastern Colorado...
  Southeastern Kiowa County in southeastern Colorado...

* Until 745 PM MDT.

* At 709 PM MDT, a severe thunderstorm was located near Hartman, or
  13 miles northwest of Coolidge, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Holly, Hartman and Towner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Heavy rainfall is occurring with this storm, and may lead to flash 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3801 10218 3839 10235 3856 10205 3802 10205
TIME...MOT...LOC 0109Z 230DEG 21KT 3820 10216 

HAIL...1.25IN
WIND...60MPH
 
$$
3 follow-up statements
995 
WWUS55 KPUB 260121
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
721 PM MDT SAT AUG 25 2018

COC061-099-260145-
/O.CON.KPUB.SV.W.0305.000000T0000Z-180826T0145Z/
Prowers CO-Kiowa CO-
721 PM MDT SAT AUG 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES...

At 719 PM MDT, a severe thunderstorm was located near Holly. Another 
severe thunderstorm was located 6 miles to the northeast of Hartman. 
These storms were moving to the northeast at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Holly, Hartman and Towner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Very heavy rainfall is occurring with these storms, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3801 10218 3839 10235 3856 10205 3802 10205
TIME...MOT...LOC 0119Z 214DEG 15KT 3810 10207 

HAIL...1.25IN
WIND...60MPH
 
$$
691 
WWUS55 KPUB 260126
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
726 PM MDT SAT AUG 25 2018

COC061-099-260145-
/O.CON.KPUB.SV.W.0305.000000T0000Z-180826T0145Z/
Prowers CO-Kiowa CO-
726 PM MDT SAT AUG 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES...

At 725 PM MDT, a severe thunderstorm was located 11 miles northeast 
of Hartman, or 12 miles north of Coolidge moving northeast at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Holly, Hartman and Towner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Very heavy rainfall is occurring with this storm, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3801 10218 3839 10235 3856 10205 3802 10205
TIME...MOT...LOC 0125Z 221DEG 21KT 3822 10205 

HAIL...1.25IN
WIND...60MPH
 
$$
832 
WWUS55 KPUB 260144
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
744 PM MDT SAT AUG 25 2018

COC061-099-260153-
/O.EXP.KPUB.SV.W.0305.000000T0000Z-180826T0145Z/
Prowers CO-Kiowa CO-
744 PM MDT SAT AUG 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES WILL EXPIRE AT 745 PM MDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3801 10218 3839 10235 3856 10205 3802 10205
TIME...MOT...LOC 0143Z 230DEG 21KT 3828 10195 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:28 PM MDT, 4 hours 42 minutes earlier.

Area forecast discussion, Aug 25, 2:28 PM MDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
228 PM MDT Sat Aug 25 2018

.SHORT TERM...(This evening through Sunday)
Issued at 222 PM MDT Sat Aug 25 2018

Currently, isolated to scattered thunderstorms have developed across
the high terrain, with greatest thunderstorm coverage over the
southern Sangre's and adjacent plains. A few isolated showers have
also developed across portions of the eastern plains, south of HWY
50. Storms are developing in response to a series of disturbances
lifting northeast per GOES-16 water vapor imagery: one currently
over northeast New Mexico and another over northeast Arizona. Broad
high pressure is situated over eastern Texas, causing southwest flow
aloft over Colorado. TPW's are slowly increasing over southern
portions of the CWA to near/just above normal levels. Cloud analysis
over the plains using GOES-16 1-min imagery indicates
destabilization has taken place across the plains south of HWY 50,
with areas north still stable. Temperatures across the plains and I-
25 corridor span the upper 80s through the 90s, and 70s in the high
valleys

Rest of today and tonight, showers and thunderstorms are forecast to
persist in the mountains through early evening, before mostly
dissipating by midnight as the mid-level energy continues to lift
northeast and the atmosphere stabilizes. For the plains,
thunderstorm will continue to expand east through the late afternoon
and early evening, before mostly dissipating/moving into Kansas by
around midnight. Thunderstorms will remain weak in most areas
considering weak instability and shear. The threat for a strong
storm or two will be greatest across the far eastern plains, where
effective shear is/will be 25-30 knots, and MLCAPE around 1000 j/kg,
per SPC mesoanalysis. The greatest storm threat appears to be flash
flooding potential over burn scars. In general, though , storms
shouldn't be producing too much rainfall over any given location
considering not-outrageous TPW and the fact that storms are moving
at a decent pace. Further east, storms could produce hail less than
1 inch in diameter and wind gusts to 50 mph. Low temperatures this
evening are expected to be in the low to mid 60s across the plains
and Colorado Springs, and mid to upper 40s in the high valleys. Mid
to high clouds will persist through much of the evening before
dissipating by the morning. Low clouds are possible in the San Luis
Valley by early morning considering light winds and today's rainfall.

Tomorrow, high pressure is forecast to remain centered southeast of
Colorado, leading to continued west to southwest flow over Colorado.
Disturbances in the flow are expected to be weaker, and along with
slightly less moisture compared to today, should lead to less
thunderstorm coverage for Sunday. Isolated to widely scattered
storms will develop over the high terrain, especially the southwest
mountains, during the late morning/early afternoon under intense
heating, and will quickly move east. Only a storm or two is expected
to make it into the I-25 corridor, with the rest of the eastern
plains more likely remaining dry. Although effective shear will be
more favorable considering the upper level jet moving over Colorado,
instability will be weak so thunderstorms are expected to remain sub-
severe. Sunday will be hot, with highs in the mid 90s across the
plains, upper 80s in Colorado Springs, and low to mid 80s in the
high valleys.

.LONG TERM...(Sunday night through Saturday)
Issued at 222 PM MDT Sat Aug 25 2018

A weak disturbance will be exiting the area Sun evening and most, if
not all precip chances should end by about midnight.  Dry westerly
flow over the area on Mon is expected to bring dry weather with high
temps that are 5-10 degrees above average.  It may be breezy enough,
and dry enough to have some fire weather concerns in a few areas Mon
afternoon.

Mon night, a disturbance passing to the north of CO will send a
front thru the eastern CO plains early Tue morning. In the wake of
the front, there could be some low clouds over portions of the
southeast plains, especially in areas near the KS border. The
passage of the front will bring north surface winds to the area
early in the day, and then the winds will become easterly in the
afternoon. At this time, the forecast models keep the area dry
thru Tue afternoon, with the GFS then showing the potential for a
few showers/tstms along some of the eastern mtns in the evening
hours. High temps across the southeast plains on Tue will probably
be at least 10 degrees cooler than on Mon, but will still be
around or a little above average in the high valleys.

On Wed an upper ridge will be centered to the south of CO, with
westerly flow aloft over southern CO.  However, southerly surface
winds over the far southeast plains are expected to bring higher dew
point air to that area.  The GFS shows dew points in the upper
50s/lower 60s in the afternoon/early evening hours.  Most of the
area is expected to be dry Wed, but the GFS shows a little precip
along some of the eastern mtns, with a better chance for precip
over the far southeast plains.

Relatively dry westerly flow aloft is expected over the area on Thu
and into early Fri, with maybe just some isolated precip over some
of the mtns and southeast plains.  Fri afternoon a disturbance moves
across the state, bringing an increased chance for showers/tstms
over the mtns and eastern plains from about mid-late afternoon thru
the evening, and possibly continuing thru the night over the
southeast CO plains.

The upper ridge is forecast to build over the area Sat, bringing dry
weather to southern CO.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 222 PM MDT Sat Aug 25 2018

Isolated to scattered thunderstorms will persist into the early
evenings over the higher terrain of southern Colorado, and parts of
the plains. KALS and KCOS should see showers and thunderstorms in
the vicinity of the terminal through the early evening. KPUB has
more limited potential to see an isolated shower or thunderstorm
late this afternoon/evening, but confidence is low in this
happening. Thunderstorms will develop again over the high terrain by
late Sunday afternoon, but should stay away from the three terminals.

KPUB and KCOS should be VFR for the next 24 hours with mid to high
level cloud cover. KALS could see reduced CIGs/VIS late
tonight/early Sunday morning with fog and low cloud potential
(confirmed by some Bufkit soundings), especially if the area
receives rainfall.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LINE
LONG TERM...28
AVIATION...LINE
Hazardous weather outlook, Aug 25, 12:05 PM MDT, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1205 PM MDT Sat Aug 25 2018

COZ058>089-093>099-261815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1205 PM MDT Sat Aug 25 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to widespread showers and thunderstorms are expected this
afternoon over the mountains, spreading east across the plains by
this evening and overnight. Locally heavy rainfall, lightning,
gusty outflow winds to 50 mph and half inch hail will be possible
with stronger storms. If a stronger storm can move across a burn
scar, flash flooding will be possible. Expect showers and
thunderstorms to come to an end during the overnight hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

On Sunday, isolated to scattered afternoon and evening thunderstorms
are expected, mainly over the mountains.  The primary weather
threats will be lightning, gusty winds and locally heavy rainfall.

Wednesday through Friday, spotty afternoon and evening thunderstorms
will be possible.  The main weather threats will be lightning and
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and tonight across the mountain areas, burn
scars and eastern plains.

12/12

In the hours before

Special weather statement, Aug 25, 3:49 PM MDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
349 PM MDT SAT AUG 25 2018

COZ093-095-097-252215-
Las Animas Vicinity/Bent County CO-Western Kiowa County CO-
La Junta Vicinity/Otero County CO-
349 PM MDT SAT AUG 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...SOUTHWESTERN
KIOWA AND NORTHWESTERN BENT COUNTIES UNTIL 415 PM MDT...

At 349 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Cheraw, or 13 miles northeast of North La Junta, moving
northeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Blue Lake and Arlington.

LAT...LON 3801 10329 3803 10340 3835 10335 3825 10309
TIME...MOT...LOC 2149Z 204DEG 14KT 3811 10336

28
Special weather statement, Aug 25, 4:23 PM MDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
423 PM MDT SAT AUG 25 2018

COZ095>098-252345-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
423 PM MDT SAT AUG 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...WESTERN
KIOWA AND NORTHERN BENT COUNTIES UNTIL 545 PM MDT...

At 420 PM MDT, Doppler radar was tracking developing strong
thunderstorms near John Martin Reservoir, or 24 miles east of North
La Junta as well as near Fort Lyon and 6 miles southeast of
Haswell.  These storms were moving northeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Lamar, Las Animas, Eads, Wiley, Haswell, Neeoshe Reservoir, McClave,
Blue Lake, Sweetwater Reservoir, Hasty, Neegronda Reservoir,
Arlington, Queens Reservoir, John Martin Reservoir, Caddoa and Fort
Lyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Cloud to ground lightning is also occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3790 10311 3813 10336 3845 10342 3860 10277
      3814 10238
TIME...MOT...LOC 2220Z 242DEG 18KT 3802 10308
Special weather statement, Aug 25, 5:54 PM MDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
554 PM MDT SAT AUG 25 2018

COZ095>098-260115-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
554 PM MDT SAT AUG 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PROWERS...KIOWA AND
NORTHEASTERN BENT COUNTIES UNTIL 715 PM MDT...

At 551 PM MDT, Doppler radar was tracking strong thunderstorms 9
miles southeast of Brandon, or 22 miles northeast of Lamar and near
McClave.  These strong storms were moving east northeast at 30 mph.

Dime size hail and wind gusts around 50 mph will be possible with
these storms.

Locations impacted include...
Lamar, Holly, Eads, Granada, Wiley, Sheridan Lake, Hartman, Neeoshe
Reservoir, McClave, Chivington, Brandon, Towner, Bristol, Sweetwater
Reservoir, Neegronda Reservoir and Queens Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Cloud to ground lightning is also occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3793 10274 3836 10301 3862 10269 3862 10205
      3800 10205
TIME...MOT...LOC 2351Z 231DEG 32KT 3832 10235
Special weather statement, Aug 25, 6:16 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
616 PM MDT SAT AUG 25 2018

COZ096-098-260115-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
616 PM MDT SAT AUG 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PROWERS AND EASTERN
KIOWA COUNTIES UNTIL 715 PM MDT...

At 615 PM MDT, Doppler radar was tracking a developing strong
thunderstorm 10 miles south of Sheridan Lake, or 23 miles northeast
of Lamar, moving northeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Sheridan Lake and Towner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Sheridan Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3819 10225 3829 10245 3862 10225 3862 10205
      3860 10204 3840 10205
TIME...MOT...LOC 0015Z 211DEG 17KT 3831 10231
Special weather statement, Aug 25, 7:03 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
703 PM MDT SAT AUG 25 2018

COZ096-098-260200-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
703 PM MDT SAT AUG 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES UNTIL 800 PM MDT...

At 702 PM MDT, Doppler radar was tracking developing strong
thunderstorms near Hartman, or 12 miles northwest of Coolidge,
moving northeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Holly and Hartman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3795 10224 3835 10234 3848 10205 3798 10204
TIME...MOT...LOC 0102Z 233DEG 19KT 3814 10220

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:22 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers53 min
Aug 25, 7:03 PM MDTSpecial Weather StatementPUBProwers57 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.